Thanks, Bryanna. I get my LEF enteric coated bromelain from Amazon. About the same price.
When I have my spells, there are no hives, no itching. My stomach and back get hard and stiff, and I cannot bend. There will be pain in the whole abdominal area, and eventually diarrhea. When I was younger there was also alot of vomiting.
I have a natural inclination for higher testosterone. It showed up when I was pregnant 30 yrs ago in testing. Also I had elevated 17 keto steroids which are androgens. I had testing because of infertility. My internist thinks this suppressed the angioedema like the androgen treatments given today. I could not tolerate birth control pills back when they first came out...and I never accepted HRT for menopause for that reason.
My doctor thinks my testosterone is going down with age (I am over 60 now). That combined with the evil lisinopril, pushed me over the edge into a nasty crisis.
I've lived with these reactions, and GI attacks since I was very little. More than 60 yrs. I ended up in the hospital for 10 days when I was in my mid 20's but by the time they did all the tests, the attack was over.
Hives are typically a histamine reaction. So an epi-pen would work for that, and any anaphylactic response in breathing.
But for bradykinin angioedema, which I have, neither epinephrine or corticosteroids really work. Epi is so-so. Mostly for laryngeal spasms they have to intubate HAE patients. Luckily my breathing hasn't been that bad yet. It is labored but not blocked and not all the time either.
The bromelain is a bradykinin receptor blocker. It has little or no actions on histamine receptors.
It is really important to make this distinction.
When I had my crisis, I came home from the doctor and started a chemistry search on bradykinin since this is the villain with lisinopril.
It was while doing this, that I found the HAE websites, which seem to be new, and perhaps even funded by the companies making the new injectable drugs. Pfizer is one of them. When I read the triggers, and thought back to my spells, well, they always had some trigger. Needles, invasive procedures, bending alot gardening, typing (repetitive motion), I was stunned. I thought up til then that angioedema was allergic.
But only SOME is allergic, the other, is bradykinin overload, from a genetic lack of C-1 inhibitor enzyme.
We have a pharmacist on PD here who says, he had 3 patients over time who died from a reaction to ACE inhibitors. And my son's friend's dad, had one a month ago (5 yrs into his treatment). Most doctors and pharmacists are told that the angioedema from ACE drugs, happens early in therapy. My reaction came 10 yrs into that therapy! That was my overload time!
So I am thinking... age, or some other thing is going on with this for me. Perhaps my own testosterone was suppressing it and now that shifted... as my doctor suspects.
So yes, I don't want to go right now, as I am getting over this lupus --drug induced lupus which is also in the mix. Then I live in a remote area with no power, in the summer. I can't really start some new drug therapy and go there safely. So when I get back in Sept..the lupus should be totally gone, as the red rash is fading but slowly. And after 60+ yrs, I can make it a few more months. My doctor found a heart murmur last week at my check up... so I have to have an echocardiogram next. One thing at a time for me...I hate doctors! LOL